Vol. 25, No. 3, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Convex sets and the bounded slope condition

Philip Hartman

Vol. 25 (1968), No. 3, 511–522

Let Ω be a bounded open convex set in Rn with boundary Γ. This paper concerns the class B(Γ) of functions ϕ(x), defined on Γ, satisfying a bounded slope condition and its closure B(Γ) in C0(Γ). The class B(Γ) is of interest because of its occurrence in the theory of nonlinear, nonuniformly elliptic, boundary value problems. It is shown that B(Γ) is the set of continuous functions on Γ which, on flat pieces of Γ, are restrictions of linear functions of x. Thus B(Γ) = C0(Γ) if and only if there are no line segments on Γ.

Mathematical Subject Classification
Primary: 46.25
Secondary: 35.00
Received: 29 May 1967
Published: 1 June 1968
Philip Hartman